Journal of Differential Geometry

Flow by mean curvature of convex surfaces into spheres

Gerhard Huisken

Full-text: Open access

Article information

J. Differential Geom., Volume 20, Number 1 (1984), 237-266.

First available in Project Euclid: 26 June 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C45: Global surface theory (convex surfaces à la A. D. Aleksandrov)
Secondary: 49F05 58F17


Huisken, Gerhard. Flow by mean curvature of convex surfaces into spheres. J. Differential Geom. 20 (1984), no. 1, 237--266. doi:10.4310/jdg/1214438998.

Export citation


  • [1] K. A. Brakke, The motion of a surface by its mean curvature, Math. Notes, Princeton University Press, Princeton, NJ, 1978.
  • [2] K. Ecker, Estimates for evolutionary surfaces of prescribed mean curvature, Math. Z. 180 (1982) 179-192.
  • [3] S. D. Eideman, Parabolic systems, North-Holland, Amsterdam, 1969.
  • [4] M. E. Gage, Curve shortening makes convex curves circular, preprint.
  • [5] C. Gerhardt, Evolutionary surfaces of prescribed mean curvature, J. Differential Equations 36 (1980) 139-172.
  • [6] R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geometry 17 (1982) 255-306.
  • [7] J. H. Michael and L. M. Simon, Sobolev and mean value inequalities on generalized submanifolds of R", Comm. Pure Appl. Math. 26 (1973) 316-379.
  • [8] G. Stampacchia, Equations elliptiques au second ordre a coefficients discontinues, Sem. Math. Sup. 16, Les Presses de l'Universite de Montreal, Montreal, 1966.
  • [9] R. Teman, Applications de l'analyse convexe au calcul des variations, Les Operateurs Non-Lineaires et le Calcul de Variation (J. P. Gossez et al., eds.), Lecture Notes in Math. Vol. 543, Springer, Berlin, 1976.